Post # 1
i have been on bc for almost a year now. my period never comes when its supposed to (on the forth week with the white pills) and i have gained weight that no matter how much i work out i cant get my belly back in shape. anyone else go through the sane things?
(not sure if i put this in the right category)
Post # 3
@Bunni0929: It’s because of the hormones. They trick your body into thinking your already preggers. Hence why you can gain weight as your appetite increases. I have noticed a slight weight gain. I just try to eat healthier.
Post # 4
- Wedding: September 2014 - Turf Valley
I have heard a lot of women say that BC makes them gain weight. It is essentially tricking your body into thinking it’s pregnant, so that makes sense.
When I start my placebo pills it takes anywhere from 2 – 3 days for my period to start. How long is it taking for your period to come, or are you even having one? If you are not having a period and gaining weight, it might not be a bad idea to take a pregnancy test.
Post # 5
@Bunni0929: I would definitely talk to your doctor about that. You might need a different dosage of hormone, or another contraceptive altogether.
I would say that it’s definitely not normal.
Note: I’m not on them right now because I’m pregnant and chose to go off. I was on them for years though.
Post # 6
the first time i was on BCP, i gained 5-10 lbs and my boobs went up 2 cup sizes.
Post # 7
Do you get a period at all? For me, I take my last pill on a Friday night, and my period always comes Monday morning like clockwork. I did have a little weight gain (like 2 pounds) and most of it is boob which I mean… no foul.
It doesn’t sound normal that you aren’t getting your period regularly. I would for sure speak to your doctor about another brand.
Post # 8
i do get my period but its always the week before i start the placebo pills (3rd week) and the day it starts varies but then placebo week i bleed a little on and off
Post # 9
- Wedding: September 2014 - Turf Valley
@Bunni0929: You may want to talk to your OBGYN about getting a different type / dosage of BC. You may be getting too much or too little. It took me a little experimenting to find out which type of BC was best for me. I tried two different pills and the NuvaRing until I found Seasonique (which has worked for me for the past ~5 years).
Post # 10
@Bunni0929: It can take a while for BC to regulate your periods but it shouldn’t take a year. Do you take the pill at the same time EVERY DAY? If you’re sure you’re taking them correctly I’d ask your doctor about it.
Like PPs said, weight gain is pretty normal, unfortunately :-/
Post # 11
@Bunni0929: I’ve been on it for too long to really know. I can say i’m on a low-hormone BC which seems to work much better for me.
Post # 12
I’ve been on a few different pills and gained weight on all of them. The worst was Ortho Tricyclen Lo, which was the first I was ever on. I immediately gained almost 15 pounds, it was really disturbing. About a year later, I went off the pill and it literally fell off.
Ultimately, I ended up trying different/alternative forms of BC because the pills also took away my desire to even be intimate.
Post # 13
I would talk to your Dr. about switching or trying different pills. Sometimes it takes some experimenting.
I can’t say I gained weight on the pills because I went on at 13. I always got withdrawal bleeding though when I stopped the active pills.
Post # 14
@ValerieBee03: for the most part its the same time everyday but there have been times i have taken it half hour late but im usually pretty good at taking it the same time. maybe i just need a diff kind…
Post # 15
While weight gain is normal and happens to a lot of women while on the pill, the pill itself is not causing weight gain…it causes in increase in appetite so with that and maybe not eating healthy/exercising as much as people should that’s where the gain comes from.
Post # 16
It sounds like youre on the wrong dosage – and maybe even the wrong brand. After trying 4-5 different pills I found one that was perfect for me. It didnt cause me to gain weight and it actually supressed my appetite. Everyone is different!